MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HD 22 + 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HD 22 + 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71302200
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a primary procedure 12 years ago, the incorrect size of the femoral head was implanted.Dr.Realized about this when he was trying to perform revision surgery.The implant could no be explanted because the size available at that moment was not the correct one.
 
Additional Manufacturer Narrative
The device, used in treatment was not returned for evaluation, reporting event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Some potential probable causes of this event could include improper sizing or a traumatic injury.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the devices or additional information be received, the complaints will be reopened.No further investigation warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
COCR 12/14 FEM HD 22 + 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9831399
Report Number1020279-2020-00876
Device Sequence Number740212
Product Code LPH
UDI-Device Identifier03596010194039
UDI-Public03596010194039
Combination Product (Y/N)N
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71302200
Device Catalogue Number71302200
Device Lot NumberUNKNOWN/UNREADABLE
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1